Alert archive / North Dakota / Frost Advisories in 2007

Frost Advisory 4, NWS Grand Forks, ND

September 30, 20075 counties in North Dakota; Kittson County, Marshall County, Polk County, Minnesota

NWS Grand Forks, ND issued this frost advisory at Sep 30, 2007, 8:53 PM CDT for 5 counties in North Dakota; Kittson County, Marshall County, Polk County, Minnesota. It took effect at Oct 1, 2007, 3:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 30, 2007, 8:53 PM CDT (01:53 UTC)
In effect from
Oct 1, 2007, 3:00 AM CDT
Expired
Oct 1, 2007, 8:00 AM CDT
In force
5 hr
Issued by
NWS Grand Forks, ND

Counties Kittson County, MN, Marshall County, MN, Polk County, MN, Barnes County, ND, Grand Forks County, ND, Steele County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 40 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 1.9 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2520 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFGF 010153
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
853 PM CDT SUN SEP 30 2007

...FREEZE WARNING IN EFFECT TONIGHT...

.HIGH PRESSURE WILL MOVE THROUGH EASTERN NORTH DAKOTA
TONIGHT...ALLOWING THE WINDS TO DIMINISH. THE COMBINATION OF LIGHT
WINDS...FEW CLOUDS AND LOW HUMIDITY WILL RESULT IN TEMPERATURES
FALLING TO AROUND 30 DEGREES.

NDZ006>008-014-015-024-026-028-054-011300-
/O.NEW.KFGF.FZ.W.0002.071001T0800Z-071001T1300Z/
TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-
WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...CAVALIER...MADDOCK...
LEEDS...DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...ADAMS
853 PM CDT SUN SEP 30 2007

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY. 

HIGH PRESSURE WILL MOVE THROUGH EASTERN NORTH DAKOTA
TONIGHT...ALLOWING THE WINDS TO DIMINISH. THE COMBINATION OF LIGHT
WINDS...FEW CLOUDS AND LOW HUMIDITY WILL RESULT IN TEMPERATURES
FALLING TO AROUND 30 DEGREES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY
LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION.

$$

MNZ001-004-007-NDZ016-027-029-030-038-011300-
/O.NEW.KFGF.FR.Y.0004.071001T0800Z-071001T1300Z/
WEST POLK-KITTSON-WEST MARSHALL-EASTERN WALSH COUNTY-GRAND FORKS-
STEELE-TRAILL-BARNES-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...WARREN...GRAFTON...GRAND FORKS...FINLEY...MAYVILLE...
VALLEY CITY
853 PM CDT SUN SEP 30 2007

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY. 

HIGH PRESSURE WILL MOVE THROUGH EASTERN NORTH DAKOTA
TONIGHT...ALLOWING THE WINDS TO DIMINISH. THE COMBINATION OF LIGHT
WINDS...FEW CLOUDS AND LOW HUMIDITY WILL RESULT IN TEMPERATURES
FALLING TO AROUND 35 DEGREES.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

NG
1 follow-up statement
000 
WWUS73 KFGF 011249
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
749 AM CDT MON OCT 1 2007

NDZ006>008-014-015-024-026-028-054-011400-
/O.EXP.KFGF.FZ.W.0002.000000T0000Z-071001T1300Z/
TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-
WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...CAVALIER...MADDOCK...
LEEDS...DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...ADAMS
749 AM CDT MON OCT 1 2007

...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING.
TEMPERATURES WILL WARM RAPIDLY THIS MORNING. MOST LOCATIONS IN THE
AREA HAD LOWS IN THE 30 TO 35 DEGREE RANGE. 


$$

MNZ001-004-007-NDZ016-027-029-030-038-011400-
/O.EXP.KFGF.FR.Y.0004.000000T0000Z-071001T1300Z/
WEST POLK-KITTSON-WEST MARSHALL-EASTERN WALSH COUNTY-GRAND FORKS-
STEELE-TRAILL-BARNES-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...WARREN...GRAFTON...GRAND FORKS...FINLEY...MAYVILLE...
VALLEY CITY
749 AM CDT MON OCT 1 2007

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING.
TEMPERATURES WILL WARM RAPIDLY THIS MORNING. MOST LOCATIONS IN THE
ARA HAD LOWS FROM 30 TO 37 DEGREES.



$$

DTR

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this frost advisory went out at Sep 30, 8:48 PM CDT, 5 minutes earlier.

Area forecast discussion, Sep 30, 8:48 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
848 PM CDT SUN SEP 30 2007

.DISCUSSION...MAIN FORECAST CHALLENGE IS TEMPERATURES. WHEN LOOKING
AT THE CURRENT SURFACE ANALYSIS...A HIGH PRESSURE RIDGE EXTENDS
THROUGH CENTRAL ND. WHEN LOOKING AT THE MODELS...NONE OF THE MODELS
ARE HANDLING THE VERY DRY AIR UNDER THE RIDGE AXIS VERY WELL...SO
USED THE CURRENT OBSERVATIONAL TRENDS AND PERSISTENCE FORECASTING
FOR UPDATE. MODEL TIMING IS FAIRLY CONSISTENT WITH HAVING THE RIDGE
AXIS CENTERED OVER E ND BY 12Z...THUS MAXIMIZING RADIATIONAL
COOLING WITH LIGHT AND VARIABLE WINDS. CONSIDERING THAT THE
SURFACE DEWPOINTS UNDER THE RIDGE AXIS ARE IN THE LOW TO MIDDLE
20S...EXPECT TO SEE A SIMILAR TREND FOR E ND. THEREFORE...CURRENT
FORECAST LOWS ARE LIKELY TOO WARM...ESPECIALLY IN THE N HALF OF E
ND. THEREFORE... WILL NEED TO DROP LOW TEMPS...WHICH WILL ALSO
RESULT IN A NEED TO ISSUE A FROST ADVISORY AND FREEZE WARNING FOR
PARTS OF NE ND. THE TRICKY PART OF THIS FORECAST IS THAT THERE IS
STILL THE POTENTIAL FOR SOME MID TO HIGH CLOUDS...WHICH COULD HOLD
TEMPS UP. THUS...WILL REMAIN CONSERVATIVE WITH THE HEADLINE AREAS
AT THIS TIME. ONLY MINOR CHANGE NEEDED REST OF FORECAST.

&&

.AVIATION...VFR CONDITIONS EXPECTED TO REMAIN THROUGH MUCH OF
TOMORROW. WINDS WILL DIMINISH TO LIGHT AND VARIABLE TONIGHT...AND
THEN TURN SE AND GUST TO 25KTS FOR KGFK AND KFAR BY MON AFTERNOON.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FREEZE WARNING FROM 3 AM TO 8 AM CDT MONDAY FOR NDZ006>008-014-
     015-024-026-028-054.

     FROST ADVISORY FROM 3 AM TO 8 AM CDT MONDAY FOR NDZ016-027-029-
     030-038.

MN...FROST ADVISORY FROM 3 AM TO 8 AM CDT MONDAY FOR MNZ001-004-007.

&&

NG
Hazardous weather outlook, Sep 30, 2:06 PM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
206 PM CDT SUN SEP 30 2007

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-011215-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
206 PM CDT SUN SEP 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS SOUTHEAST NORTH
DAKOTA AND WEST CENTRAL MINNESOTA THURSDAY NIGHT THROUGH FRIDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TG

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 8:53 PM CDTFreeze WarningFGFBenson, Cavalier, Eddy, Griggs, Nelson, Pembina and 3 more11 hr

Nearby

Frost Advisories in North Dakota, 2007Frost Advisories in Minnesota, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.